Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tara90

Hair loss/thinning due to spironolactone or minocycline. Anyone experienced?

Recommended Posts

Hi guys,

i am totally new to this forum, but am desperate for answers. 
Firstly a bit of background, I'm 20 years old, diagnosed with pcos when i was 15yrs. my symptoms are acne, a little hair thinning and some body hair. 
I have started taking  100 mg of minocycline and 100mg of sprionolactone for about 3 months, and have noticed that my hairline has started to recede and my parting is becoming wider. I am losing more hair then usual in the shower as well. I'm freaking out!! if anyone else has experienced this, or have any insight on the situation that would be sooo apprecipated!! 
my skin looks great, but i'm so depressed about my hair situation :( 

 

Link to comment
Share on other sites

Hi Tara,

So sorry to hear you are having this issue! I have been on spiro for about 3 months and am having the same problem. I stopped taking it about 2 weeks ago and unfortunately the shedding has gotten worse. I can't even wear my hair up anymore. I saw a naturopath and they said the change in hormones can cause the initial shed. Have you tried holistic treatments? I've heard that taking a supplement called Estroblock has been really helpful for those with hormonal acne problems, unfortunately mine is digestive. Getting blood work done to know for sure.

Looking through past responses it seems like if you lose hair on spiro it doesn't seem to stop for most having this side affect. Others have commented that once they quit the shedding stopped anywhere from 3-6 months after. Hang in there :(

Link to comment
Share on other sites

sprionolactone alters your hormone levels which means it can decrease the level of estrogen. Decrease in estrogen levels = slower hair growth/thinner hair. similarly to  sprionolactone, accutane also has symptoms such as hair thinning/slower hair growth. after getting off of  sprionolactone should be reversed (in accutane hair growth was reversed).
Link to comment
Share on other sites

My shedding has subsided after weaning off spirolactone but my hait thinning in front has increased suddenly . While i was on spiro my hair was constantly shedding and regrowing but sheding was far faster than regrowth. Now after stopping soiro my scalp feels better but when will nes growth start coming . Pl share ur experiences abd time line.

Link to comment
Share on other sites

I have been off for 10 months. My hair started regrowing about 3 or 4 months ago, but it is also still shedding abnormally  (a lot less than at peak, but still too much). I think I've lost 50%, but it's pretty diffuse. Like you, Gold, the very front middle is pretty crappy and see through. I wish I never touched that damn drug.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×